Alert archive / Massachusetts / Special Weather Statements in 2021
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 8, 2021, 3:45 AM EDT for Bristol County, Massachusetts; Bristol County, Rhode Island. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 3:45 AM EDT (07:45 UTC)
- Expired
- Jul 8, 2021, 4:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Boston/Norton, MA
Counties Bristol County, MA, Bristol County, RI
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1805 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
677
WWUS81 KBOX 080745
SPSBOX
Special Weather Statement
National Weather Service Boston/Norton MA
345 AM EDT Thu Jul 8 2021
MAZ017>021-RIZ001>007-080830-
Eastern Plymouth MA-Southern Bristol MA-Northern Bristol MA-
Southern Plymouth MA-Western Plymouth MA-Northwest Providence RI-
Bristol RI-Washington RI-Western Kent RI-Eastern Kent RI-Newport RI-
Southeast Providence RI-
345 AM EDT Thu Jul 8 2021
...LINE OF STRONG THUNDERSTORMS MOVING INTO SOUTHEASTERN MA...
At 344 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Central Falls to Providence to near East
Greenwich. Movement was east at 35 mph.
Pea size hail and winds in excess of 40 mph will accompany these
storms.
Locations impacted include...
Providence, New Bedford, Fall River, Warwick, Cranston, Pawtucket,
Plymouth, Taunton, East Providence, Coventry, Dartmouth, Cumberland,
North Providence, West Warwick, Johnston, Bridgewater, North
Kingstown, Bristol, Attleboro and Middleborough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4153 7165 4174 7153 4189 7156 4197 7067
4160 7095 4157 7121 4163 7123 4157 7124
4157 7129 4171 7116 4173 7122 4158 7133
4171 7129 4179 7137 4165 7136 4169 7145
4168 7145 4156 7136 4159 7143 4154 7146
TIME...MOT...LOC 0744Z 256DEG 30KT 4190 7138 4180 7140 4161 7154
$$
BLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:29 AM EDT, 16 minutes earlier.
Area forecast discussion, Jul 8, 3:29 AM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 329 AM EDT Thu Jul 8 2021 .SYNOPSIS... A stalled front over southern New England Thursday will be a focus for showers and thunderstorms, especially across CT and western-central MA. Also cooler temperatures are expected given mostly cloudy conditions. Heavy rainfall late Thursday night through Friday afternoon will introduce the potential for localized flooding across southern New England as Elsa, or its remnants, moves across the region. Unsettled weather in the form of scattered showers/thunderstorms may linger into Sat, especially over RI and eastern MA. Although a drying trend should follow for Sunday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 230 AM update... Convection firing on nose of developing low to mid level jet across CT into western-central. Low risk for an isolated severe storm early this morning, with strong winds and large hail the main threat. Secondary concern is isolated minor flooding with PWATs near 2 inches. Although, storms are progressive and training doesn't seem to be an issue. Otherwise, frontal boundary continues to slowly sag southward with wind shift to the northeast across much of the region now, with the exception the south coast. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/... 230 AM update... After 10z... Anomalous setup for early July with 1022 mb high over southeast Quebec at 12z Thu, providing cool air damming signature across southern New England! Next mid level short wave approaches from the southwest, and this begins to lift the frontal boundary northward as a warm front. This mid level short wave will initiate a new area of convection early this afternoon, first emerging out of southeast NY and then into western CT/MA after 1 pm. Severity of convection hinges on how far northeast does warm sector tracks. Based on CAMs low level instability, warm sector penetrates into CT and possibly southwest MA, I-91 corridor westward to the NY border. This is the area for concern, strong to severe storms and given anomalous boundary in place, a low risk of tornadoes exists. 00z HREF also highlighting this area (I-91 corridor westward to NY border) with impressive 2-5km updraft helocity and max updraft. Therefore, will insert enhanced wording across this region with risk of strong to damaging winds, large hail and low risk of isolated tornado. Farther east into the cool sector across RI and eastern MA, afternoon convection should weaken with isolated risk of minor flooding give anomalous PWATs. Should be a period of dry weather after this early morning convection exits, with mid level dry air overspreading the region as seen in a decrease in PWATs and K indices roughly 12-18z. Then convection overspreads the area after 18z west to east. In fact, some of the guidance indicates afternoon convection may weaken entirely before reaching RI and eastern MA, especially southeast MA. Cooler today given NE flow and cloud cover. Tonight and Friday... *** Flood Watch Tonight into Friday *** *** Damaging winds & power outages possible *** Evening convection weakens and lifts northeast with departing mid level speed max. However, moisture from Elsa begins to stream NE and combines with RRQ of upper level jet streak over southeast Canada, along with leftover surface boundary over SNE, yielding Elsa's rain shield expanding NE and intensifying. Good model agreement that Elsa circulation will track along or near the I-95 corridor of eastern CT-RI into eastern MA Fri morning and early afternoon. Strong heavy rain/flood signal in the guidance especially HREF with 20-30% chance of 6 hr qpf exceeding 3 inches 12z-18z Fri across CT into western-central MA! In addition, HREF 48 hr mean qpf in this region is 4-5"! So given tropical connection, leftover low level boundary and RRQ of upper level jet streak, will hoist a Flood Watch for tonight into Fri from the I-95 corridor westward. Also, given track of Elsa across the I-95 corridor of eastern CT-RI and eastern MA, impressive low level circulation with multi model 925 mb winds 50-60 kt (up to 80 kt on EC!) across RI and eastern MA 12z-18z Fri. Winds of this magnitude only 3 kft AGL combined with tropical convective feeder bands, strong signal for damaging winds and power outages, especially with surface winds from the southeast. This is a direction that tends to produces tree damage given the low frequency of occurrence. Therefore will provide enhanced wording in our products and discussions to message this increased wind threat Fri. Models have also trended faster with Elsa's departure, therefore rain may taper off from west to east Fri afternoon. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Saturday through Wednesday Seasonable temperatures and unsettled conditions forecast through the weekend and early next week. A persistent Bermuda high continues to pump warm moist air into southern New England from the southwest. Meanwhile an upper-level trough at 500 hPa will be digging into the Midwest early next week. Latest model guidance suggests that embedded short-waves downstream the trough axis will produce the forcing necessary for some isolated to scattered showers each afternoon through Wednesday. There will also be the potential for some diurnal thunderstorm activity as there should at lest be some instability to work with during the afternoon hours. Daily low/high temperatures in the 60s/ upper 70s-lower 80s respectively each day. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 0730z update... Thru 12z...Moderate confidence. Thunderstorms with frequent lightning moving across RI into Worcester Hills at 0730z will continue to march eastward and should exit offshore by 09/10z. Isolated strong wind and hail threat until then along with brief heavy rain. Mainly VFR but areas of IFR in low clouds and fog. Light N-NE winds continue. After 12z...moderate confidence. A mix of VFR/MVFR with mainly dry weather 12z-18z. Then thunderstorms enter western MA/CT after 18z. Some strong to severe storms possible in this region with damaging winds, large hail and low risk of isolated tornado in western MA/CT to the NY border. These storms likely weaken this afternoon as activity moves east, and may completely dissipate upon entering RI and eastern MA. N-NE wind become S-SE with time. Tonight and Friday...moderate confidence. Evening showers and thunderstorms dissipate and exit northeast into northern New England. However heavier rain shield from Elsa move north into MA/CT/RI after midnight and continue into Fri morning, then exiting west to east Fri afternoon. LLWS likely with strong SE wind jet moving across RI and southeast MA 12z- 18z Fri, with winds at 3 kft 50-60 kt from the SE. Torrential rainfall with IFR/LIFR likely. KBOS TAF...moderate confidence in TAF. TSRA should move offshore after 10z. Then mainly dry until 20z/21z when weakening storms approach from the west. KBDL TAF...moderate confidence in TAF. Mainly dry weather until 18z-23z when storms will enter from the west. A few strong to severe storms are possible in this time period, with damaging winds, large hail and low risk of an isolated tornado. Outlook /Friday Night through Monday/... Thursday Night: Mainly MVFR, with areas IFR possible. Breezy. RA, chance TSRA. Friday: Mainly MVFR, with areas IFR possible. Windy with gusts up to 35 kt. RA likely, TSRA likely. Friday Night: Mainly VFR, with areas MVFR possible. Breezy. Chance RA, chance SHRA, chance TSRA. Saturday: Mainly MVFR, with areas VFR possible. Chance SHRA, isolated TSRA. Saturday Night: Mainly VFR, with local MVFR possible. Slight chance SHRA. Sunday: Mainly VFR, with local MVFR possible. Chance SHRA, isolated TSRA. Sunday Night: Mainly VFR, with local MVFR possible. Chance SHRA. Monday: Mainly VFR, with areas MVFR possible. Chance SHRA. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Through Tonight... Isolated/Scattered storms early this evening, then moving offshore and giving way to a drying trend. Frontal boundary moves across southern New England and then stalls near the southern waters, with a wind shift to the NE. Poor visibility at times around Nantucket in fog. Thursday... Stationary front draped across the southern waters slowly lifts northward as a warm front. Showers in the morning with isolated thunderstorms, then tapering off in the afternoon before picking back up again in the evening. Outlook /Friday Night through Monday/... Thursday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Rain likely, isolated thunderstorms. Friday: Low risk for gale force winds with gusts up to 35 kt. Local rough seas. Rain likely. Local visibility 1 to 3 nm. Friday Night: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Areas of rough seas. Chance of rain, chance of rain showers, isolated thunderstorms. Local visibility 1 to 3 nm. Saturday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers, isolated thunderstorms. Saturday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers. Sunday: Winds less than 25 kt. Chance of rain showers, isolated thunderstorms. Sunday Night through Monday: Winds less than 25 kt. Chance of rain showers. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...Tropical Storm Watch for MAZ020>024. RI...Tropical Storm Watch for RIZ005>008. MARINE...Tropical Storm Watch for ANZ231>237-254>256. && SYNOPSIS...Belk/RM NEAR TERM...Nocera SHORT TERM...Belk/Nocera LONG TERM...RM AVIATION...Nocera/RM MARINE...Belk/RM
Hazardous weather outlook, Jul 7, 5:51 PM EDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 551 PM EDT Wed Jul 7 2021 MAZ020-021-RIZ005>007-082200- Southern Bristol MA-Southern Plymouth MA-Bristol RI-Washington RI- Newport RI- 551 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022>024-082200- Barnstable MA-Dukes MA-Nantucket MA- 551 PM EDT Wed Jul 7 2021 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-004-008-009-026-RIZ003-004-082200- Western Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Northern Middlesex MA-Western Kent RI- Eastern Kent RI- 551 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ003-005>007-010>019-RIZ001-002-082200- Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Northwest Providence RI-Southeast Providence RI- 551 PM EDT Wed Jul 7 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ234>237-082200- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- 551 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>233-254>256-082200- Cape Cod Bay-Nantucket Sound-Vineyard Sound- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 551 PM EDT Wed Jul 7 2021 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-251-082200- Boston Harbor-Massachusetts Bay and Ipswich Bay- 551 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ250-082200- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 551 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 8, 2:40 AM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
240 AM EDT Thu Jul 8 2021
CTZ004-RIZ001-080715-
Windham CT-Northwest Providence RI-
240 AM EDT Thu Jul 8 2021
...STRONG THUNDERSTORM OVER WINDHAM COUNTY...
At 239 AM EDT, Doppler radar was tracking a strong thunderstorm over
Brooklyn, or 7 miles northwest of Plainfield, moving northeast at 20
mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Plainfield, Killingly, Webster, Burrillville, Scituate, Glocester,
Putnam, Thompson, Brooklyn, Woodstock, Canterbury, Foster, Pomfret,
Sterling, Chaplin, Hampton and Eastford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4180 7212 4203 7188 4202 7182 4186 7161
4167 7195
TIME...MOT...LOC 0639Z 224DEG 17KT 4179 7197
BLSpecial weather statement, Jul 8, 3:04 AM EDT, 41 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
304 AM EDT Thu Jul 8 2021
CTZ004-MAZ004-012-013-RIZ001-080730-
Windham CT-Southern Worcester MA-Western Norfolk MA-
Northern Worcester MA-Northwest Providence RI-
304 AM EDT Thu Jul 8 2021
...LINE OF STRONG THUNDERSTORMS...
At 303 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near East Brookfield to Thompson to near
Putnam. Movement was northeast at 20 mph.
Pea size hail and wind gusts up to 50 mph will accompany these
storms.
Locations impacted include...
Worcester, Woonsocket, Leominster, Shrewsbury, Cumberland,
Smithfield, Lincoln, Westborough, Grafton, Killingly, Holden,
Webster, Southbridge, Bellingham, Auburn, Burrillville, Northbridge,
Northborough, Oxford and Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4251 7179 4219 7159 4196 7141 4180 7178
4194 7194 4216 7206
TIME...MOT...LOC 0703Z 226DEG 19KT 4218 7201 4199 7189 4188 7181
BLSpecial weather statement, Jul 8, 3:14 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
314 AM EDT Thu Jul 8 2021
CTZ004-MAZ013-017-020-RIZ001>005-080745-
Windham CT-Southern Bristol MA-Western Norfolk MA-
Northern Bristol MA-Northwest Providence RI-Bristol RI-
Western Kent RI-Eastern Kent RI-Southeast Providence RI-
314 AM EDT Thu Jul 8 2021
...LINE OF STRONG THUNDERSTORMS MOVING THROUGH CENTRAL AND
NORTHERN RHODE ISLAND...
At 313 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Burrillville to near Scituate to Preston.
Movement was east at 35 mph.
Pea size hail and winds in excess of 40 mph will accompany these
storms.
Locations impacted include...
Providence, Warwick, Cranston, Pawtucket, East Providence, Coventry,
Cumberland, North Providence, West Warwick, Johnston, North
Attleborough, Plainfield, Attleboro, Mansfield, Smithfield, Lincoln,
Central Falls, Norton, Killingly and Foxborough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4165 7201 4177 7189 4185 7186 4205 7121
4185 7119 4173 7130 4172 7134 4179 7137
4179 7138 4176 7139 4169 7136 4167 7139
4169 7145 4166 7144 4167 7144 4166 7142
4165 7143 4164 7179
TIME...MOT...LOC 0713Z 260DEG 29KT 4195 7167 4179 7168 4153 7197
BLSpecial weather statement, Jul 8, 3:22 AM EDT, 23 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
322 AM EDT Thu Jul 8 2021
MAZ005-012-013-RIZ001-080745-
Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA-
Northwest Providence RI-
322 AM EDT Thu Jul 8 2021
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS SOUTHEASTERN WORCESTER
COUNTY AND NORTHERN RHODE ISLAND...
At 322 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sutton to near Uxbridge to near
Smithfield. Movement was northeast at 35 mph.
Pea size hail and wind gusts up to 50 mph will accompany these
storms.
Locations impacted include...
Framingham, Woonsocket, Marlborough, Shrewsbury, Cumberland, Natick,
Franklin, Milford, Walpole, Smithfield, Lincoln, Hudson, Westborough,
Grafton, Sudbury, Sharon, Foxborough, Ashland, Bellingham and Auburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4242 7142 4220 7127 4207 7114 4188 7174
4216 7186
TIME...MOT...LOC 0721Z 240DEG 31KT 4215 7171 4203 7167 4193 7160
BLSpecial weather statement, Jul 8, 3:42 AM EDT, 3 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
342 AM EDT Thu Jul 8 2021
MAZ005-007-012>019-RIZ001-080830-
Eastern Essex MA-Southern Worcester MA-Eastern Plymouth MA-
Suffolk MA-Western Norfolk MA-Northern Bristol MA-
Central Middlesex County MA-Western Plymouth MA-Eastern Norfolk MA-
Southeast Middlesex MA-Northwest Providence RI-
342 AM EDT Thu Jul 8 2021
...LINE OF STRONG THUNDERSTORMS...
At 341 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hopkinton to Franklin to near Cumberland.
Movement was east at 40 mph.
Pea size hail and wind gusts up to 50 mph will accompany these
storms.
Locations impacted include...
Boston, Cambridge, Brockton, Quincy, Lynn, Newton, Somerville,
Framingham, Malden, Brookline, Plymouth, Medford, Taunton, Weymouth,
Revere, Everett, Salem, Woonsocket, Braintree and Chelsea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4246 7094 4242 7091 4245 7097 4236 7097
4237 7105 4232 7100 4230 7105 4230 7093
4225 7096 4225 7088 4233 7093 4234 7088
4226 7087 4220 7072 4220 7071 4196 7069
4188 7156 4221 7162 4251 7085
TIME...MOT...LOC 0741Z 251DEG 33KT 4223 7150 4209 7143 4194 7142
BLSpecial weather statement, Jul 8, 3:45 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
345 AM EDT Thu Jul 8 2021
MAZ017>021-RIZ001>007-080830-
Eastern Plymouth MA-Southern Bristol MA-Northern Bristol MA-
Southern Plymouth MA-Western Plymouth MA-Northwest Providence RI-
Bristol RI-Washington RI-Western Kent RI-Eastern Kent RI-Newport RI-
Southeast Providence RI-
345 AM EDT Thu Jul 8 2021
...LINE OF STRONG THUNDERSTORMS MOVING INTO SOUTHEASTERN MA...
At 344 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Central Falls to Providence to near East
Greenwich. Movement was east at 35 mph.
Pea size hail and winds in excess of 40 mph will accompany these
storms.
Locations impacted include...
Providence, New Bedford, Fall River, Warwick, Cranston, Pawtucket,
Plymouth, Taunton, East Providence, Coventry, Dartmouth, Cumberland,
North Providence, West Warwick, Johnston, Bridgewater, North
Kingstown, Bristol, Attleboro and Middleborough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4153 7165 4174 7153 4189 7156 4197 7067
4160 7095 4157 7121 4163 7123 4157 7124
4157 7129 4171 7116 4173 7122 4158 7133
4171 7129 4179 7137 4165 7136 4169 7145
4168 7145 4156 7136 4159 7143 4154 7146
TIME...MOT...LOC 0744Z 256DEG 30KT 4190 7138 4180 7140 4161 7154
BLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:14 PM EDT | Special Weather Statement | BOX | Hampden | 46 min |
| Jul 8, 2:00 AM EDT | Special Weather Statement | BOX | Hampden | 45 min |
| Jul 8, 3:04 AM EDT | Special Weather Statement | BOX | Worcester | 26 min |
| Jul 8, 3:22 AM EDT | Special Weather Statement | BOX | Norfolk | 23 min |
| Jul 8, 3:42 AM EDT | Special Weather Statement | BOX | Norfolk, Plymouth | 48 min |
| Jul 8, 3:56 AM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 8, 4:20 AM EDT | Flash Flood Watch | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 36 hr |
| Jul 8, 4:23 AM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 8, 4:36 AM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 8, 4:57 AM EDT | Tropical Storm Warning | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 3 more | 36 hr |
| Jul 8, 3:14 AM EDT | Special Weather Statement | BOX | Kent, Providence | 31 min |
| Jul 7, 8:25 PM EDT | Special Weather Statement | BOX | 50 min | |
| Jul 7, 9:12 PM EDT | Special Weather Statement | BOX | 48 min | |
| Jul 7, 9:37 PM EDT | Special Weather Statement | BOX | 38 min | |
| Jul 7, 10:06 PM EDT | Special Weather Statement | BOX | 54 min | |
| Jul 7, 11:43 PM EDT | Special Weather Statement | BOX | 47 min | |
| Jul 8, 12:20 AM EDT | Special Weather Statement | BOX | 25 min | |
| Jul 8, 12:37 AM EDT | Special Weather Statement | BOX | 23 min | |
| Jul 8, 12:53 AM EDT | Special Weather Statement | BOX | 52 min | |
| Jul 8, 1:34 AM EDT | Special Weather Statement | BOX | 41 min | |
| Jul 8, 2:14 AM EDT | Special Weather Statement | BOX | 46 min | |
| Jul 8, 2:40 AM EDT | Special Weather Statement | BOX | 35 min |
Nearby
Special Weather Statements in Massachusetts, 2021Special Weather Statements in Rhode Island, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.